Oklahoma, 2006Hail and Damaging Winds in Oklahoma, August 25, 2006
August 25, 2006 · NWS TSA · 6 events in 4 counties and zones
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 25, 2:50 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 25, 2:50 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT FRI AUG 25 2006
.DISCUSSION...
TEMPS FROM STATE ROUTE 69 WEST NEAR OR AT 100
AT THIS TIME. MID 70S DEWPOINT POOL FROM KFSM
KTLQ KGCM. LINE TSRA DEVELOPING ALONG/ADVANCE
OF FRONT FROM NORTH TEXAS TO SOUTHEAST KANSAS.
SKY OVERHEAD HAS SHOWN A CONVECTIVE CHARACTER
ALL DAY. LOCAL GENERATED CONVECTIVE GRIDS NOW
SHOWING MINUS 4 / MINUS 6 LI MOST OF OUR AREA.
EXPECT DEVELOPMENT TO CONTINUE NEXT FEW HOURS
AND MARCH INTO OUR FORECAST AREA. LIKELY POPS
NORTHWEST OF I-44. FRONTAL BOUNDARY PRESENTS
FORECAST DIFFICULTIES THIS WEEKEND. BOUNDARY
WILL BE CROSSING OR OSCILLATING THOUGH REGION.
MODELS DIFFER ON LOCATION AND QPF. CONVECTIVE
ALGORITHM OF GFS SPEWING MORE BULLSEYE PRECIP
PATTERNS. MORE BULL THAN REALITY. OVERALL MAV
POPS TOO HIGH THROUGH WEEKEND. HOWEVER..LOOKS
LIKE MOST OF TSA FORECAST AREA WILL GET SOME
PRECIP. TEMPERATURE HIGHLY BOUNDARY DEPENDANT
THROUGH WEEKEND. BETTING MOS IS TOO WARM NEAR
KANSAS BORDER AND TOO COOL NEAR TEXAS BORDER.
GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 94 74 90 / 50 50 50 60
FSM 76 97 75 93 / 20 30 30 50
MLC 78 99 77 94 / 20 20 30 30
BVO 75 92 72 86 / 60 50 70 70
FYV 72 92 69 86 / 40 50 50 50
BYV 71 90 70 87 / 40 50 50 50
MKO 75 96 74 92 / 40 40 40 50
MIO 71 90 71 86 / 60 70 70 70
F10 77 94 74 90 / 40 30 40 40
HHW 75 98 74 94 / 20 20 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 25, 4:28 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI AUG 25 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
528 PM CDT FRI AUG 25 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A COLD FRONT WAS LOCATED NORTHEAST TO SOUTHWEST ACROSS KANSAS.
THE AIR TO THE SOUTH OF THE COLD FRONT WAS VERY UNSTABLE WITH
CAPES ACROSS NORTHEAST OKAHOMA IN THE 2000 JOULES/KILOGRAM RANGE.
SHEAR ACROSS NORTHEAST OKLAHOMA IS REASONABLY STRONG FOR THIS
TIME OF YEAR. ORGANIZED STORMS WITH THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS ARE LIKELY. THE SEVERE WEATHER RISK WILL
LAST THROUGH MIDNIGHT.
ELSEWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. DOWNBURSTS WILL
BE POSSIBLE THROUGH SUNSET. THE STORMS THAT WILL LIKELY BE
ACROSS NORTHEAST OKLAHOMA THIS EVENING MAY EVENTUALLY SPREAD
FURTHER SOUTH AND EAST OVERNIGHT. THE SEVERE WEATHER RISK WILL
LIKELY DIMINISH AFTER MIDNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT IN KANSAS WILL PUSH GRADUALLY SOUTHEAST INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IT MAY STALL ACROSS
THE AREA BRINGING A PROLONGED PERIOD OF CHANCES FOR MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. THERE WILL BE SOME CHANCE
FOR SEVERE THUNDERSTORMS EACH DAY INTO MONDAY OR TUESDAY,
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR
THE POTENTIAL OF SEVERE WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 25, 3:02 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT FRI AUG 25 2006
OKZ065-252130-
OKFUSKEE OK-
402 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 402 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. REMAIN
ALERT IN CASE THIS ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 25, 3:45 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 25 2006
OKZ066-252215-
OKMULGEE OK-
445 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF OKMULGEE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...MORRIS AND PRESTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 25, 4:37 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI AUG 25 2006
OKZ065-066-252315-
OKFUSKEE OK-OKMULGEE OK-
537 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR THE
FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 537 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WILSON...AND ANOTHER NEAR OKEMAH...MOVING NORTHEAST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH AND SCHULTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Thunderstorm Wind, Okfuskee
- When
- August 25, 4:51 PM CST
- Where
- Okfuskee County, 5 mi SSW of Okfuskee
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.533, -96.267
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Thunderstorm Wind, Osage
- When
- August 25, 5:22 PM CST
- Where
- Osage County, Grainola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -96.650
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Hail, Osage
- When
- August 25, 6:10 PM CST
- Where
- Osage County, 15 mi N of Okesa
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.933, -96.133
Thunderstorm Wind, Washington
- When
- August 25, 6:20 PM CST
- Where
- Washington County, 7 mi NNW of Copan
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $20,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.000, -95.983
Thunderstorm winds estimated at 65 miles an hour blew over a metal shed and blew down numerous large tree limbs.
Thunderstorm Wind, Nowata
- When
- August 25, 7:00 PM CST
- Where
- Nowata County, South Coffeyville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -95.617
Thunderstorm winds estimated at 70 miles an hour blew down power poles and large trees limbs. Windows were also blown out of a few buildings.
Thunderstorm Wind, Nowata
- When
- August 25, 7:15 PM CST
- Where
- Nowata County, Lenapah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.850, -95.633
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Kansas, August 25, 2006$2.0 million · 1 event
- Tornado and Hail in Kansas, August 25, 2006$453,000 · F0 · 26 events
- Flash Flood and Hail in Kansas, August 25 to 26, 2006$100,000 · 1.75 in hail · 50 events
- Hail and Damaging Winds in Oklahoma, August 25, 2006$491,000 · 69 kt wind · 16 events
- Flash Flood and Flood in Illinois, August 25 to 26, 2006$402,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, August 25, 2006$81,000 · 1.25 in hail · 14 events
- Lightning Strike in Pennsylvania, August 25, 2006$100,000 · 1 event
- Damaging Wind in Arkansas, August 25, 2006$80,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Kansas, August 25, 20062.75 in hail · 30 events
- Hail and Damaging Wind in Kansas, August 25, 2006$25,000 · 1 in hail · 2 events
- Lightning Strike in Florida, August 25, 20061 injured · 1 event
- Tornadoes and Flash Flooding in New York, August 25, 2006F0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531859, 5531860, 5531861, 5531862, 5531863, 5531864.